Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 334, NWS Shreveport, LA

October 25, 2003Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 25, 2003, 2:43 PM CDT for Claiborne Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2003, 2:43 PM CDT (19:43 UTC)
Expired
Oct 25, 2003, 3:45 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 251943
SVRSHV
LAC027-252045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT SAT OCT 25 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA

* UNTIL 345 PM CDT

* AT 240 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF         
  HAYNESVILLE...OR ABOUT 11 MILES NORTHWEST OF HOMER...MOVING EAST   
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN CLAIBORNE PARISH AT 250 PM CDT
  
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA
UNTIL 345 PM CDT.

LAT...LON 3299 9324 3284 9314 3282 9279 3301 9284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 11:27 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Oct 25, 11:27 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT SAT OCT 25 2003

UPDATED TO RAISE MAX TEMPS TODAY. HOPE IT WILL BE ENOUGH. 75 TO 80
NORTHWEST...MID 80S SOUTHEAST. RAISED WINDS TO 10 TO 15 MPH THIS
AFTERNOON. ISOLATED THUNDERSTORMS DEVELOPING OVER THE CWA...WITH
NUMEROUS THUNDERSTORMS IN THE SE TX SW LA COASTAL PLAIN...IN
RESPONSE TO UPPER LEVEL SHORTWAVE MOVING NE ALONG THE COAST. FRONT
TO OUR NORTH IS MOVING DOWN A TAD SLOWER...HELPING THE WARMER TEMPS
MATERIALIZE. 17

.SHV...NONE.
Hazardous weather outlook, Oct 25, 12:00 PM CDT, 2 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT OCT 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER EAST TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA. AN
UPPER LEVEL DISTURBANCE MOVING ALONG THE NORTHWEST GULF COAST WILL
FIRE OFF THUNDERSTORMS TODAY IN THE SLIGHT RISK AREA. ALSO...A COLD
FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND THE NORTHWEST PORTIONS
OF NORTHEAST TEXAS LATE THIS AFTERNOON...THEN MOVE THROUGH THE FOUR
STATE AREA DURING SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL
OCCUR IN ASSOCIATION WITH THE UPPER LEVEL COASTAL LOW...AND WITH THE
FRONTAL BOUNDARY. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.